MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 07/18/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that a male patient underwent a femoral access procedure.During the procedure the wire began to uncoil when the dilator was introduced after the needle was removed.The patient was sent to the operating room to perform a cut down and retrieve the wire.No information has been provided regarding patient outcome.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, dimensional verification, device history record, manufacturing instructions, specifications, trends, quality control and visual inspection of the returned device was conducted during the investigation.Two unused and unopened devices were provided and visually inspected.Examination of the supplied mandril guide confirmed that the devices were manufactured to specification.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.The device manufacturing record was reviewed and the lot met release criteria.There were no other reported complaints for this lot number.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
It was reported that a male patient underwent a femoral access / left heart cardiac catherization procedure.During the procedure the wire began to uncoil when the dilator was introduced after the needle was removed.The patient was sent to the operating room to perform a cut down and retrieve the wire.As stated in the user facility mdr # (b)(4) provided: micropuncture sheath was inserted into the right femoral.The wire was advanced and the dilator would not advance.The dilator was removed under fluoroscopy.The wire tip had gone down the artery instead of up.The physician attempted to remove the wire and felt resistance.Physician tried to put the dilator over the wire to remove the wire, but it could not be removed.The wire began to unravel; pressure held to site and a vascular surgeon was called.Vascular surgeon attempted to remove without success and patient was brought to the or to attempt removal.Wire was secured to the patient and patient transferred to surgery.Vascular surgeon assessed retained wire; additional wire adhered too deeply in the distal branch.It did not involve main deep femoral artery or superficial femoral artery (sfa).Due to wire in he muscular branch, a decision was made there would be more harm in dissection of distal muscular branch caused than leaving in place.A disclosure was made to the patient.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5875057
Report Number1820334-2016-00777
Device Sequence Number16255060
Product Code DYB
UDI-Device Identifier00827002480094
UDI-Public(01)00827002480094(17)190602(10)7019041
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Respiratory Therapist
Type of Report Initial,Followup
Report Date (Section B) 07/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMPIS-501-10.0-SC-U-SST
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/15/2016
Supplement Report FDA Received Date01/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR